Alabama, 2001Damaging Wind in Alabama, June 5, 2001
June 5, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 5, 2:42 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 5, 2:42 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
342 PM CDT TUE JUN 05 2001
CONVECTION WAY DOWN FROM PAST SEVERAL AFTERNOONS...HOWEVER SURFACE
DEW POINTS HAVE RECOVERED INTO THE LOWER 70S AT MOST LOCATIONS.
GREATEST INSTABILITY EXTENDED FROM AUO TO MGM TO MOB. WILL HAVE TO
ADJUST POPS FOR THIS EVENING BASED ON RADAR DATA RIGHT BEFORE
RELEASE OF ZONES. AT THIS TIME...EXPECT FAIRLY LOW POPS TONIGHT.
GUIDANCE FROM NGM AND AVN MODELS INDICATE HIGH POPS WEDNESDAY THROUGH
THURSDAY OVER FORECAST AREA. ETA MODEL INDICATES YOU CAN PUT THOSE
UMBRELLAS UP THROUGH THURSDAY. ETA IS STRONGEST WITH THE UPPER-LEVEL
RIDGE EXTENDING FROM NORTHERN FLORIDA TO MEMPHIS...AND CONSEQUENTLY
DEEP TROPICAL MOISTURE ASSOCIATED WITH T.S. ALLISON PILES UP
GENERALLY WEST OF ALABAMA THROUGH 00Z FRIDAY. OTHER MODELS HAVE
MOISTURE INCREASING OVER FORECAST AREA DURING THE DAY THURSDAY. MM5
FROM GHCC NOT TOO ABUNDANT WITH QPFS EITHER THROUGH 12Z THURSDAY.
PLAN TO GO WITH JUST SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON...
AND THEN INCREASE POPS WEST TO EAST THURSDAY AND THURSDAY NIGHT.
COULD SEE SOME LOCALLY HEAVY RAINFALL OVER THE AREA BY THEN...
ESPECIALLY IF REMNANTS OF ALLISON GET ADVECTED NORTHEAST INTO
ALABAMA. AT ANY RATE...CONFIDENCE NOT VERY HIGH ON THE EXPECTED
SCENARIO.
IN THE EXTENDED FORECAST...PLAN TO CONTINUE WITH A DRY FORECAST
SATURDAY THROUGH TUESDAY...WITH A LARGE TROF DEVELOPING ALONG THE
EAST COAST. (70)
HSV 68/85 68/80 66 2436
BHM 68/86 68/82 67 1335
MGM 70/90 70/87 70 2334
.BHM...NONE.
In the hours before
Special weather statement, Jun 5, 12:30 PM CST, 4 hours before
ALZ001>038-040>050-060030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT TUE JUN 5 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
THE ATMOSPHERE ACROSS ALABAMA IS NOT AS UNSTABLE TODAY AS THE PAST
COUPLE OF DAYS...BUT SOME INSTABILITY DOES STILL EXIST AS THE
ATMOSPHERE SLOWLY RECOVERS ACROSS THE SOUTH. A LARGE MID LEVEL CLOUD
DECK IS HOLDING TEMPERATURE DOWN ACROSS THE NORTHERN HALF OF THE
STATE...THUS THUNDERSTORMS WILL NOT FORM OR WILL BE VERY ISOLATED
TODAY. SOUTH OF THE CLOUD DECK...SURFACE HEATING IS OCCURRING AND
SCATTERED THUNDERSTORM ARE POSSIBLE. THE DIVIDING LINE LOOKS TO BE
SOUTH OF A LINE FROM HAMILTON TO BIRMINGHAM TO AUBURN. CERTAIN
PARAMETERS FOR STRONG THUNDERSTORMS...ARE ABSENT TODAY...THUS
THUNDERSTORMS THAT DEVELOP...SHOULD REMAIN BELOW SEVERE LIMITS.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1,
BIRMINGHAM IS 2,
MONTGOMERY IS 2,
FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO/HWO.HTML
Thunderstorm Wind, Autauga
- When
- June 5, 4:30 PM CST
- Where
- Autauga County, Booth
- Measured
- 50 kt (58 mph)
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.500, -86.583
Trees were blown down near Booth and in the Old Kingston Community. Some of these trees fell onto homes causing minor roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Texas, June 5 to 10, 200122 deaths · $5.1 billion · 15 events
- Tornado and Damaging Winds in Louisiana, June 5 to 7, 20011 death · $735,000 · F1 · 14 events
- Hail and Damaging Winds in Mississippi, June 5, 20011 death · $83,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Louisiana, June 5 to 14, 2001$13 million · 29 events
- Tropical Storm and Flash Flooding in Louisiana, June 5 to 8, 2001$12 million · 9 events
- Tropical Storm and Flash Flooding in Texas, June 5 to 7, 2001$11 million · 9 events
- Tornadoes and Hail in Texas, June 5, 2001$1.5 million · F1 · 26 events
- Flash Flooding and Hail in Illinois, June 5 to 6, 2001$500,000 · 50 kt wind · 19 events
- Tornadoes and Flash Flooding in Kansas, June 5 to 6, 2001$50,000 · F0 · 55 events
- Flash Flooding in Kentucky, June 5, 20011 injured · $278,000 · 3 events
- Damaging Winds and Lightning Strikes in Virginia, June 5, 2001$106,000 · 9 events
- Flash Flooding and Hail in West Virginia, June 5, 2001$90,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250108.